MAUDE Adverse Event Report: Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic

Ethicon Inc. Coated VICRYL; Suture, Absorbable, Synthetic
Catalog Number VCP603H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.It was reported that the needle broken on the suture during the surgery.There is no adverse impact on patient/user reported.Device is not available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/28/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, the following was obtained: could you please confirm the lot number? (the number provided is incomplete) the lot number for the suture is lot# 10eabx.I pulled the box from the shelf and i am returning the entire box since the broken needle was not kept by the hospital ¿ it was put into a sharps container by mistake instead of bagged in a biohazard bag requested by the surgeon.The hospital is requesting a replacement box.Did the needle fall into the patient? according to the surgeon the broken piece was found in the patients¿ fascia.It did not fall but was caught in the patient¿s tissue if yes, was the needle piece(s) retrieved during the same procedure? the needle piece was retrieved ¿ i have a photo of the 2 pieces were x-rays taken to locate the needle piece(s)? yes, x-rays were taken since it was not apparent where the broken piece was located on the patient what measures were implemented to retrieve the broken piece? after the piece was located on the patient the broken piece of needle was carefully extracted from the patient¿s fascia was there any additional tissue damage resulting from the search for the needle piece? the patient incision was extended to assist in retrieving the broken needle does a fragment of the needle remain in the patient¿s tissue? no, the fragment did not remain in the patient.If yes, was more than half the needle retained in the patient? n/a is there any plan in place to remove the needle piece in the future? n/a if yes, could you please provide the scheduled date for the removal? n/a in which tissue structure was the broken needle located? located in the patients¿ fascia what is the surgeon's opinion of the potential consequences for the patient? dr.(b)(6)(please refer to the attached email) said there were no potential consequences for the patient.She confirmed the patient was doing well.Please provide the source or title of external person providing answers to follow-up: (b)(6).¿ please provide picture mentioned if available ¿ please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) attached is the photo of the needle.I had a follow-up conversation with dr (b)(6) who was the surgeon using the needle that broken during the case to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A photo has been received, however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.

Brand Name
Coated VICRYL
Common Device Name
Suture, Absorbable, Synthetic
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Ethicon Inc.-Juarez
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50917545
Report Number2210968-2026-09770
Device Sequence Number5344928
Product Code GAM
UDI-Device Identifier10705031054394
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132580
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP603H
Device Lot Number10EABX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown